Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online
Ask a Urologist   »  

Bottom of abdomen hurts during urination. Feeling sore. What could this be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11905 Questions
The bottom of my abdomen hurts about half way through urination. It was sore all day yesterday even when I wasn't using the bathroom. My urethra does not hurt at all. What could this be? I realize that this does not take the place of a physical exam, but I don't have insurance and would like to be sure that I need to go.
Posted Fri, 27 Sep 2013 in Urinary and Bladder Problems
Answered by Dr. Michelle Gibson James 43 minutes later
Brief Answer:
sounds like a urinary tract infection

Detailed Answer:
Hi, thanks for using healthcare magic

The symptoms sound typical of a urinary tract infection.

The urinary tract includes the urethra, bladder, ureter and kidneys and an infection occur in any of these areas.
The symptoms can include some or all of the following:(1) abdominal discomfort (the area you are describing is where the bladder is located),
(2)discomfort on urination,
(3)frequency of urination,
(4)urgency (needing to rush to the bathroom)
(5)change in colour or odour of the urine

It is diagnosed by the above symptoms, a office test of the urine and possibly a urine sample to the lab.

Treatment involves drinking a lot of water to flush out the bacteria plus the use of antibiotics.
In the early stage of urinary tract infections, cranberry juice can sometimes help prevent the symptoms from becoming worse. You can also see if this helps you.

I hope this helps, feel free to ask any additional questions

Above answer was peer-reviewed by
Follow-up: Bottom of abdomen hurts during urination. Feeling sore. What could this be? 12 minutes later
Thank you. I didn't realize that this question posted until after I posted a more detailed question. I am prone to kidney and urinary tract problems. I generally know when it is that. My abdomen has become slightly distended over the last 12 months. And it feels as if I have to have a bowel movement. But I have 1-2 bowel movements a day which is normal for me. They have been more loose than normal. Did I just miss the first signs of an UTI out could it be intestinal? I'm sorry that the question got posted incomplete.
Answered by Dr. Michelle Gibson James 10 minutes later
Brief Answer:
may have co existing issues

Detailed Answer:

Because the urinary system and the gastrointestinal tract are separated normally (unless there is a fistula which is a connection between 2 surfaces), if there is a problem with one system it is not usually associated with symptoms in the other.

This means that issues with the gastrointestinal tract would normally present with appetite changes, change in stool habits or appearance of stool, vomiting, abdominal pain, bloating, tenesmus (feeling as though you need to go and stool).
It should not cause any discomfort on urination.

Tenesmus and bloating can occur in irritable bowel syndrome, diverticular disease, inflammatory bowel disease,infections of the bowels.

It is possible that you have co existing problems, this means - you are currently experiencing symptoms of a uti but you other symptoms may be related to an intestinal issue.

please feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor